|Interferon Side Effects - Follow Up Question
Nov 27, 2004
Thank you for your quick response. There are lots of sites on the internet speaking of suicide, blindness, heart attack and other awful side effects. What is the % of people this actually represents? Also, do you believe herbal therapy can help?
| Response from Dr. McGovern
The side effects which you list above are actually uncommon. However,because they are devastating, it is very important that patients who are treated with these medications have appropriate evaluation and follow-up by their physician. Evaluation may include a stress test for patients at risk of heart disease, an eye exam particularly in the setting of diabetes and high blood pressure problems, and evaluation for depression if symptoms arise before or during treatment.
I have not read any study which has been convincing of the beneficial effect of herbal medications. At this point, I would only be certain to discuss any use of these medications with your physician to be certain that you are not taking anything which is potentially harmful. We all must remember that most medications are broken down in the liver.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Jock Itch A Symptom Of Acute HIV Infection?
- AIDS Risk Blowjob From A Prostitute
- Bloody Urine After Anal Sex Without Condom Does It Mean I Have HIV
- Burning Urethra After Oral Sex Worried I Have HIV
- Hair Loss After Sucking Penis Worried I Have HIV
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.